Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 305, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 5, 2000, 7:40 PM CDT for Union Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2000, 7:40 PM CDT (00:40 UTC)
- Expired
- Oct 5, 2000, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 060042
SVRSHV
LAC111-060145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT THU OCT 5 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION PARISH IN LOUISIANA
* UNTIL 845 PM CDT
* AT 740 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF
FARMERVILLE...OR ABOUT 12 MILES NORTHEAST OF RUSTON...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWNSVILLE AT 745 PM CDT...
FARMERVILLE AT 755 PM CDT...
AND MARION AROUND 815 PM CDT...
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UNION PARISH IN LOUISIANA
UNTIL 845 PM CDT.
LAT...LON 3278 9272 3275 9251 3269 9250 3267 9240
3259 9240 3261 9225 3273 9208 3292 9209
3300 9210 3301 9271What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 1:00 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Oct 5, 1:00 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 100 PM CDT THU OCT 5 2000 ALL EYES ON THE APPROACH OF STRONG COLD FRONT BRINGING AND END TO THIS LATE SUMMER-LIKE PATTERN BUT MORE IMPORTANTLY...BRINGING SOME MUCH NEEDED RAINFALL TO PORTIONS OF THE REGION. SFC ANALYSIS SHOWING STATIONARY SFC BOUNDARY IN ALMOST THE EXACT POSITION IT WAS 24 HOURS AGO...FROM NEAR CDS AND PNC ONTO SGF. BEHIND THIS BOUNDARY SFC GRADIENT TIGHTENS UP DRAMATICALLY WITH SECONDARY FRONT SPILLING COLD AIR INTO KS AND INTO THE EXTREME OK/TX PHNDLS. 70 DEGREE DEWPOINTS NOW EXTENDING ACROSS MOST OF NORTHEAST TEXAS AND ALL OF LOUISIANA WHERE DENSE OVC HAS HAD TROUBLE BREAKING THIS AFTN. FURTHER SOUTH ACROSS SE TX/SW LA WIDELY SCATTERED THUNDERSTORMS DEVELOPING WHERE HEATING HAS MIXED OUT OVERCAST. GENERALLY FOLLOWED THE ETA THIS FCST AS IT HAS HAD THE MOST CONSISTENT RUN TO RUN CONTINUITY. HAVING SAID THIS...ETA CONTINUES TO SHOW GOOD MOISTURE CONVERGENCE/THETA E CONVERGENCE AT THE SFC AND IN 1000-850MB LAYER PROFILES. COUPLE THIS WITH STRETCHED VORTICITY AXIS AND GOOD DIVERGENCE ALOFT IN ASSOCIATION WITH RIGHT REAR JET DYNAMICS IN NE TX/SE OK/SW AR TONIGHT. IN ADDITION...PRECIPITABLE WATER VALUES AOA TWO INCHES POOLING ACROSS THIS SAME AREA WILL WARRANT MENTIONING LOCALLY HEAVY RAINFALL ACROSS THE NW TNGT. PLAN IS TO GO LIKELY POPS TNGT FROM I-20 NORTH WITH LATE MENTIONING ALONG THE I-20 CORRIDOR. WILL HOLD OFF HIGH POPS UNTIL SECOND PERIOD DOWN SOUTH. SIGNIFICANT POST-FRONTAL OVERRUNNING PATTERN NOT LOOKING AS STRONG A POSSIBILITY BUT WILL KEEP LOW POPS IN ZONES THROUGH SATURDAY. STRONG GRADIENT BEHIND THE FRONT WARRANTS CAUTION WORDING ALL ZONES FRIDAY FOR WINDS. TEMPS PROBABLY THE BIGGEST PROBLEM FROM HERE ON OUT WITH STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT. HIGH TEMPS ON FRIDAY MOST LIKELY FELT DURING THE EARLY MORNING EXCEPT DOWN SOUTH WHERE TEMPS COULD REBOUND A BIT. FOR THAT REASON...WILL KEEP SECOND PERIOD HIGHS VERY CLOSE TO FIRST PERIOD LOWS WORDING THEM NEARLY STEADY THROUGH THE DAY. COULD POSSIBLY SEE SOME CLEARING ACROSS THE NORTH ON SATURDAY BUT FOR NOW...WILL LEAVE AS MOSTLY CLOUDY AS COLD AIR CUMULUS ALWAYS STUBBORN WITH THIS TYPE OF PATTERN. THE FOLLOWING ARE PRELIMINARY NUMBERS ONLY...13 SHV 69/71/50/57 7631 MLU 69/74/49/56 6731 TXK 64/66/47/56 7521 TYR 67/71/51/58 6531 LFK 72/76/52/59 5742 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 58 min |
| Oct 5, 11:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.